Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

   

 

Construction of singular rational surfaces of Picard number one with ample canonical divisor


Authors: DongSeon Hwang and JongHae Keum
Journal: Proc. Amer. Math. Soc. 140 (2012), 1865-1879
MSC (2010): Primary 14J17, 14J26
Published electronically: October 7, 2011
MathSciNet review: 2888175
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Kollár gave a series of examples of rational surfaces of Picard number $ 1$ with ample canonical divisor having cyclic singularities. In this paper, we construct several series of new examples in a geometric way, i.e., by blowing up several times inside a configuration of curves on the projective plane and then by contracting chains of rational curves. One series of our examples has the same singularities as Kollár's examples.


References [Enhancements On Off] (What's this?)

  • [HK1] D. Hwang and J. Keum, The maximum number of singular points on rational homology projective planes, J. Algebraic Geom. 20 (2011), 495-523.
  • [HK2] D. Hwang and J. Keum, Algebraic Montgomery-Yang Problem: the noncyclic case, Math. Ann. 350 (2011), no. 3, 721-754.
  • [HK3] D. Hwang and J. Keum, Algebraic Montgomery-Yang Problem: the non-rational surface case, arXiv:0906.0633.
  • [HK4] D. Hwang and J. Keum, Algebraic Montgomery-Yang Problem: the log del Pezzo surface case, preprint.
  • [HW] Fumio Hidaka and Keiichi Watanabe, Normal Gorenstein surfaces with ample anti-canonical divisor, Tokyo J. Math. 4 (1981), no. 2, 319–330. MR 646042 (83h:14031), 10.3836/tjm/1270215157
  • [K] János Kollár, Is there a topological Bogomolov-Miyaoka-Yau inequality?, Pure Appl. Math. Q. 4 (2008), no. 2, 203–236. MR 2400877 (2009b:14086), 10.4310/PAMQ.2008.v4.n2.a1
  • [KM] Seán Keel and James McKernan, Rational curves on quasi-projective surfaces, Mem. Amer. Math. Soc. 140 (1999), no. 669, viii+153. MR 1610249 (99m:14068), 10.1090/memo/0669
  • [R] M. Reid, Graded rings and birational geometry, Proc. of Algebraic Geometry Symposium (Kinosaki, Oct. 2000), K. Ohno (ed.), 1-72.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14J17, 14J26

Retrieve articles in all journals with MSC (2010): 14J17, 14J26


Additional Information

DongSeon Hwang
Affiliation: School of Mathematics, Korea Institute for Advanced Study, Seoul 130-722, Republic of Korea
Address at time of publication: (Dongseon Hwang) Department of Mathematics, Ajou University, Suwon 443-749, Republic of Korea
Email: dshwang@kias.re.kr

JongHae Keum
Affiliation: School of Mathematics, Korea Institute for Advanced Study, Seoul 130-722, Republic of Korea
Email: jhkeum@kias.re.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-11038-4
Keywords: Rational surface, ample canonical divisor, cyclic singularity, $\mathbb{Q}$-homology projective plane
Received by editor(s): August 9, 2010
Received by editor(s) in revised form: February 1, 2011
Published electronically: October 7, 2011
Additional Notes: This research was supported by the National Research Foundation (NRF) of Korea, funded by the Ministry of EST (2007-2-C00002).
Dedicated: In memory of the late Professor Hyo Chul Myung, the founder of KIAS
Communicated by: Lev Borisov
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.